Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 28, 2000, 9:49 PM MDT for Yuma County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2000, 9:49 PM MDT (03:49 UTC)
- Expired
- May 28, 2000, 10:50 PM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3611 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS53 KGLD 290351
SVRGLD
COC125-290450-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
949 PM MDT SUN MAY 28 2000
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YUMA COUNTY IN NORTHEAST COLORADO
* UNTIL 1050 PM MDT
* AT 949 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
CLARKVILLE TO 32 MILES WEST OF ABARR...OR ALONG A LINE EXTENDING
FROM 21 MILES NORTH OF YUMA TO 15 MILES SOUTH OF AKRON...MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THIS WARNING INCLUDE...YUMA...WAUNETA...
HEARTSTRONG...ECKLEY...CLARKVILLE...ALVIN AND ABARR.
AT 943 PM THIS LINE OF STORMS PRODUCED A WIND GUST OF 64 MPH AT
AKRON.
HAIL AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED
WITH THIS STORM.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
$$
ENTWISTLE
LAT...LON 4051 10277 3990 10347 3979 10256 4023 10205
4042 10203What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:42 PM MDT, 7 minutes earlier.
Area forecast discussion, May 28, 9:42 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 942 PM MDT SUN MAY 28 2000 HAVE DECIDED TO CARRY TSRA IN NORTHERN THIRD OF CWFA THROUGH THE NIGHT GIVEN THE CONTINUED CG STRIKES RECORDED TO THE WEST ON THE NLDN. PLENTY OF FORCING AND INSTABILITY ALOFT COMBINED WITH LOW LEVEL JET THAT IS ALREADY UP TO 35 KNOTS. ALSO...HAVE INCREASED OVERNIGHT MINS SLIGHTLY WITH WINDS STAYING UP JUST ABOVE THE SURFACE. COULD BE ANOTHER ROUND OF TSRA TOMORROW WITH INVERTED V SOUNDINGS A LITTLE STRONGER THAN TODAY. ALTHOUGH FWC MAX OF 108F FOR GOODLAND ON MONDAY SEEMS A TAD UNREALISTIC. .GLD...NONE. ENTWISTLE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:12 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.